Bactrim User Reviews

Bactrim - User Reviews

Bactrim User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Bactrim sorted by most helpful. Patient Discussions FAQs


Comment from: 35-44 Female on Treatment for 2-5 years (Patient) Published: September 27

Took this for MRSA infection on my skin, prescribed my my derm. Discovered that some of my acne cleared up (on my back) and so did the folliculitis on my legs (I have a lot of skin problems). Turns out all were being caused by various forms of staph, and the Bactrim is treating them all. My derm has allowed me to stay on it long-term for the acne/folliculitis.

Related Reading: MRSA | acne | folliculitis

Comment from: 35-44 Female on Treatment for less than 1 month Published: January 05

My Daughter was given this medication for a staph infection. It worked quickly and effectively. Please take even this review with a grain of salt. Most posts here are by people with negative results, not positive or even neutral. If you have a negative side effect on a med, talk to your doctor or pharmacist. Don't read all these posts and assume! And for everyone's sake, either take all of your prescribed medication or get to your doctor for a replacement. I am willing to bet that 50% of us suffer because 90% don't finish thier meds to completely eliminate a bacteria.

Related Reading: staph infection

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: June 10

Over the past year I have developed several MRSA positive skin abcesses. This medication has been used to treat it each time, and been mostly effective as long as the abscess is addressed in a timely manner. It is unfortunate that so many posting appear to have had previously unknown allergies, but I would urge others not to avoid this drug due to a few "bad reviews." It has always been safe and effective, and I have even used it safely to treat the same condition in my infant son. Your doctors aren't trying to kill you...their trying to help so lets all stop assuming we know more than they do, and let them do there jobs for a change.

Comment from: 45-54 on Treatment for 2-5 years (Patient) Published: October 21

only antibiotic that was effective at treating my acne.

Comment from: jayca, 19-24 on Treatment for less than 1 month (Patient) Published: July 28

Have a boil on leg and took Bactrim on tuesday. The only symptom was a headache. The doctor said , on thursday, that it was not really a symptom so she prescribed another drug. but she said that Bactrim I can still use. Saturday I woke up with a fever. I went to the er and they gave me an iv antibiotic and a prespription for leviquin and told me to continure taking bactrim with leviquin. then, that evening my fever never got below 100 and my face turned red. I had spots all over my arms and legs but it just looked like broken capillaries. Then, I woke up yesterday and everything was gone, even the fever. I took my Bactrim and then about an hour later my face was so red and hot, it felt like I was in the direct sunlight when i was really in my home. My rash was back. I am still fighting off the hives. After steroid shot, fever came back, hives still there. We find out today what else can be done to clear up all the symptoms. the worst part is, my doctor, a different one from before told me that the boil that i originally started with was pretty much healed. So now i am going for my fifth doctor's appointment for something that should have only taken 3 at the most. Any littlest sign that you are allergic, stop taking. I underestimated my heache and paying for it now.

Related Reading: Bactrim | headache | fever

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: June 11

I was prescribed this medicine for a skin infection on my neck. One the 8th day of my 10 day treatment I had a 101.1 temp. A few hours later I broke out into a rash. Went to the doctor and was told I was having a drug reaction and was given a steriod shot and told to take an antihistamine and avoid the sun. Looking back, I didn't feel great the whole time I was taking this medicine. I had a constant headache and achy shoulders (I thought it was stress related due to being stressed at work) and extremly fatigued. It did seem to help my skin infection though but it wasn't worth having my skin feel like it's on fire (and still is as I'm typing) and not being able to sleep and having to take cold showers. I'm starting to get itchy now too. Not fun.

Related Reading: rash | stress | sleep

Comment from: Sunni, 55-64 on Treatment for less than 1 month (Patient) Published: January 16

I was given this drug as treatment for a nasty infection on my index finger (possibly MRSA). It worked quickly and effectively. However, on day 9 I developed a skin rash, starting with my ears, scalp, back then entire torso. Luckily only the back area itched. I am puzzled as I have taken sulfa drugs over the years with no problem. I am also disappointed to no longer have them in my arsenal of treatments.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD